Alert archive / Tennessee / High Wind Warnings in 2010
High Wind Warning 5, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Mar 28, 2010, 2:39 AM EDT for 9 counties in Tennessee. It was in force for 12 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 28, 2010, 2:39 AM EDT (06:39 UTC)
- Expired
- Mar 28, 2010, 3:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 5:00 AM EDT | NON-TSTM WND GST 87 | 2 W Gatlinburg, TN | WIND GUST OF 87 MPH MEASURED AT COVE MOUNTAIN FIRE TOWER. |
| Mar 28, 7:00 AM EDT | NON-TSTM WND GST 58 | Coker Creek, TN | WIND GUST OF 58 MPH MEASURED AT TELLICO RAWS SITE. |
| Mar 28, 9:00 AM EDT | NON-TSTM WND GST 76 | Camp Creek, TN | WIND GUST OF 76 MPH MEASURED AT CAMP CREEK WIND TOWER. |
| Mar 28, 10:15 AM EDT | NON-TSTM WND GST 58 | 10 E Sevierville, TN | WIND GUST OF 58 MPH MEASURED AT ENGLISH MOUNTAIN ETOS SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.7 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
631 WWUS74 KMRX 280639 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 239 AM EDT SUN MAR 28 2010 ...WINDY CONDITIONS TODAY ACROSS THE AREA...ESPECIALLY THE TENNESSEE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE OHIO RIVER VALLEY TODAY. THE PRESSURE GRADIENT WILL TIGHTEN ACROSS...THE TENNESSEE RIVER VALLEY AND THE SOUTHERN APPALACHIANS. SOUTHEASTERLY WINDS WILL INCREASE THIS MORNING. THESE WINDS OVER THE TENNESSEE MOUNTAINS...COMBINED WITH A STABLE AIR MASS...WILL PRODUCE MOUNTAIN WAVES ALONG THE ADJACENT WESTERN FOOTHILLS INTO THIS AFTERNOON. TNZ018-040>047-071>074-086-087-281445- /O.UPG.KMRX.WI.Y.0013.000000T0000Z-100328T1900Z/ /O.NEW.KMRX.HW.W.0005.100328T0639Z-100328T1900Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK 239 AM EDT SUN MAR 28 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. * GUSTY SOUTH TO SOUTHEAST WINDS TODAY. * WIND SPEEDS OF 25 TO 40 MPH WITH STRONGER GUSTS UP TO 65 MPH WILL OCCUR ACROSS THE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS. * WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND WARNING MEANS THAT WINDS NEAR 40 MPH WITH GUSTS OF 58 MPH ARE EXPECTED OR OCCURRING. && $$ TNZ012>017-035>039-067>070-081>084-098>100-VAZ001-002-005-006-008- 281445- /O.EXA.KMRX.WI.Y.0013.000000T0000Z-100328T1900Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE- SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...CLINTON... OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY... KNOXVILLE...DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR... JASPER...CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 239 AM EDT SUN MAR 28 2010 /139 AM CDT SUN MAR 28 2010/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT /2 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT /2 PM CDT/ THIS AFTERNOON. * GUSTY SOUTH TO SOUTHEAST WINDS TODAY. * WIND SPEEDS OF 20 TO 30 MPH WITH STRONGER GUSTS UP TO 40 MPH. * WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY ALSO BE BLOWN DOWN IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH WITH GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ NCZ060-061-TNZ085-101-102-281445- /O.CON.KMRX.WI.Y.0013.000000T0000Z-100328T1900Z/ CHEROKEE-CLAY-MCMINN-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ATHENS...BENTON... DUCKTOWN 239 AM EDT SUN MAR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. * GUSTY SOUTH TO SOUTHEAST WINDS TODAY. * WIND SPEEDS OF 20 TO 30 MPH WITH STRONGER GUSTS UP TO 45 MPH. * WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY ALSO BE BLOWN DOWN IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH WITH GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
1 follow-up statement
798 WWUS74 KMRX 281441 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1041 AM EDT SUN MAR 28 2010 ...WINDY CONDITIONS TODAY ACROSS THE AREA...ESPECIALLY THE TENNESSEE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE OHIO RIVER VALLEY TODAY. THIS SYSTEM WILL BRING STRONG AND GUSTY WINDS TO THE AREA. THESE WINDS OVER THE TENNESSEE MOUNTAINS...COMBINED WITH A STABLE AIR MASS...WILL PRODUCE MOUNTAIN WAVES ALONG THE ADJACENT WESTERN FOOTHILLS INTO THIS AFTERNOON. TNZ018-040>047-071>074-086-087-281900- /O.CON.KMRX.HW.W.0005.000000T0000Z-100328T1900Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK 1041 AM EDT SUN MAR 28 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. * GUSTY SOUTH TO SOUTHEAST WINDS TODAY. * WIND SPEEDS OF 20 TO 35 MPH WITH STRONGER GUSTS UP TO 65 MPH WILL OCCUR ACROSS THE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS. * WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. && $$ NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002- 005-006-008-281900- /O.CON.KMRX.WI.Y.0013.000000T0000Z-100328T1900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX- JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON- BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...LENOIR CITY...KNOXVILLE...DANDRIDGE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...JASPER...CHATTANOOGA... CLEVELAND...BENTON...DUCKTOWN...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 1041 AM EDT SUN MAR 28 2010 /941 AM CDT SUN MAR 28 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT /2 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT /2 PM CDT/ THIS AFTERNOON. * GUSTY SOUTH TO SOUTHEAST WINDS TODAY. * WIND SPEEDS OF 15 TO 25 MPH WITH STRONGER GUSTS TO AROUND 40 MPH WILL BE POSSIBLE AT TIMES. * WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY ALSO BE BLOWN DOWN IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH WITH GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Mar 28, 1:25 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 28, 1:25 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
125 AM EDT SUN MAR 28 2010
.AVIATION...STRONG SOUTHERLY LOW LEVEL JET ACROSS AREA EARLY TODAY
IN ADVANCE OF APPROACHING COLD FRONT. LLWS CONDITIONS AT SITES TIL
WINDS BEGIN TO MIX DOWN LATER THIS MORNING. SHOWERS WILL BREAK OUT
AHEAD OF THE COLD FRONT CREATING MVFR CONDITIONS IN CEILING AND
VISIBILITY AT CHA AROUND 13Z AND TYS PROBABLY NOT UNTIL MID DAY
SUNDAY AS STRONG DOWNSLOPING SOUTHERLY FLOW BATTLES WORSENING FLIGHT
CONDITIONS HERE. SAME STORY AT TRI WHERE VFR SHOWERS DEVELOP AROUND
19Z. COLD FRONT AT CHA AROUND MID DAY WITH FROPA POSSIBLY AS EARLY
AS 20Z. FROPA AT TYS A BIT LATER AND THROUGH TRI AROUND 29/00Z.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM EDT SUNDAY FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM EDT SUNDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...MCMINN...NW BLOUNT...
NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
NORTHWEST GREENE...NORTHWEST MONROE...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
MONROE...UNICOI...WASHINGTON TN...WEST POLK.
VA...NONE.
&&Hazardous weather outlook, Mar 27, 4:57 AM EDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 457 AM EDT SAT MAR 27 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 457 AM EDT SAT MAR 27 2010 /357 AM CDT SAT MAR 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL DEVELOP TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA SUNDAY AS THE COLD FRONT MOVES THROUGH THE SOUTHERN APPALACHIANS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:06 PM EDT | Tornado Warning | MRX | Monroe, Polk | 54 min |
| Mar 28, 4:48 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Loudon | 42 min |
| Mar 28, 5:06 PM EDT | Areal Flood Advisory | MRX | Hancock, Hawkins, Sullivan | 3 hr |
Nearby
High Wind Warnings in Tennessee, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.